MAUDE Adverse Event Report: ZIMMER BIOMET, INC. BIOMET SPLINED KNEE STEM V2 16MM X 80MM; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. BIOMET SPLINED KNEE STEM V2 16MM X 80MM; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hypersensitivity/Allergic reaction (1907); Pain (1994); Rash (2033); Chills (2191); Dizziness (2194); Depression (2361); Blister (4537); Eczema (4547)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10 - concomitant devices - vanguard ssk constrained ps tibial bearing 16mm x 71/75mm catalog #: 183886 lot #: 822080, vanguard ssk 360 femoral component with screw 65mm right catalog #: 185264 lot #: 6533735, biomet 360 tibial tray 71mm catalog #: 185203 lot #: 536110, biomet 360 tibial cruciate wing small catalog #: 185650 lot #: 805190, vanguard 360 posterior femoral augment with bolt 65mm x 5mm catalog #: 185344 lot #: 490590, vanguard 360 posterior femoral augment with bolt 65mm x 5mm catalog #: 185344 lot #: 685480, biomet splined knee stem v2 19mm x 80mm catalog #: 148309 lot #: 332930.The complainant has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this patient; please see all reports associated with this event: 0001825034-2023-01330, 0001825034-2023-01331, 0001825034-2023-01332, 0001825034-2023-01334, 0001825034-2023-01335, 0001825034-2023-01336, 0001825034-2023-01337.
 
Event or Problem Description
It was reported that approximately three (3) years following right knee arthroplasty, the patient continues to experience pain, brain fog, depression, a rash on the knee, blisters, eczema, dizziness, blackouts and difficulty getting out of bed.The patient is currently discussing next steps with the surgeon.Initial operative notes noted no complications while the components were placed.
 
Additional Manufacturer Narrative
Medical records received were reviewed and confirmed no intraoperative complications.However, no additional records were provided to confirm the reported post-operative complications.The device history records were reviewed and no discrepancies were identified.During the investigation, the zimmer persona patella button was identified to have been used with the biomet ssk femur.Per the persona instructions for use, components and/or instruments from other knee systems should not be used with the persona system unless expressly labeled for such use, as this may result in premature wear, loosening or implant fracture that requires surgical intervention.Additionally, the patient was noted to have a component implanted containing metal the patient reported being allergic to.However, without additional medical records and based on the information provided, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
BIOMET SPLINED KNEE STEM V2 16MM X 80MM
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key17133934
Report Number0001825034-2023-01333
Device Sequence Number17754412
Product Code JWH
UDI-Device Identifier00880304529038
UDI-Public(01)00880304529038(17)290912(10)614600
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
K121149
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/30/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number148306
Device Lot Number614600
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/30/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date06/15/2023
Supplement Report FDA Received Date11/30/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/12/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight62 KG